Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
149 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Suggest treatment for migraine with visual aura

Answered by
Dr.
Dr. Sudhir Kumar

Neurologist

Practicing since :1994

Answered : 5936 Questions

default
Posted on Wed, 24 Aug 2016 in Vision and Eye Disorders
Question: headache and blurred vision (only in my right peripheral vision, including when i close my eyes) during a morning run.
i am 24yrs old, Caucasian, around 135lbs and am about 5ft 10in.
i am a full time construction worker and so i am physically active during the full work day. i would say i am in relatively good shape but do not usually work out since i am active all day while working. i occasionally go on runs with my wife (maybe once a month) and nothing abnormal happens with my body. however, this morning we went on a run and after only 2.5km i got an intense migraine, so i started to walk. after walking for about five minutes my peripheral vision on the right side started to become blurry even when i closed my eyes. this blurriness caused me to become slightly dizzy after a while. i am home now and the dizziness and blurred vision have gone, but i still have a (less intense) migraine. i occasionally get migraines throughout the year. sometimes multiple times a week, sometimes none for a couple months. i was wondering what i could do to prevent this from happening on my next run. or what to do about it. should i eat before going on a run? should i run more frequently and it will go away over time? any advice is appreciated. thank you!
doctor
Answered by Dr. Sudhir Kumar 17 minutes later
Brief Answer:
Symptoms are suggestive of migraine with visual aura.

Detailed Answer:
Hi,

Thank you for posting your query.

I am Dr Sudhir Kumar, Neurologist and would try my best to help you.

Your symptoms are suggestive of migraine with visual aura.

Migraine can get exacerbated with running or any other forms of intense exercise.

You should start preventive migraine therapy with topiramate or divalproex tablets to prevent the migraine episodes (if you need to run frequently).

However, if it is occasional, you could take rizatriptan tablets to abort the attacks, as and when you develop migraine attack.

I hope my answer helps. Please get back if you have any follow up queries or if you require any additional information.

Wishing you good health,

Dr Sudhir Kumar MD (Internal Medicine), DM (Neurology) XXXXXXX Consultant Neurologist
Apollo Hospitals, XXXXXXX XXXXXXX
Click on this link to ask me a DIRECT QUERY: http://bit.ly/Dr-Sudhir-kumar
My BLOG: http://bestneurodoctor.blogspot.in


Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Sudhir Kumar 11 minutes later
ok, so there is a low possibility of a health issue like blood pressure or developing tumor or anything like that? this is the first time it has happened. just take pill x when experiencing a migraine like this again?
doctor
Answered by Dr. Sudhir Kumar 3 minutes later
Brief Answer:
Yes, brain tumor or other serious issue is unlikely

Detailed Answer:
Thank you for getting back.

I agree with you that high BP, brain tumor or other serious issues are unlikely in your case.

You can take the pill, as mentioned above, as and when you get the next attack.

Best wishes,

Dr Sudhir Kumar MD DM (Neurology)
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication ,  
Medical Topics

Recent questions on  Divalproex

doctor1 MD

Sir, I am a Chartered Accountant from M.P. My wife Shraddha is patient of Bipolar Disorder. • 28 year old female • Known case of Bipolar disorder...

doctor1 MD

Hello Dr. Grief. I am a 50 year old female being treated for bipolar 2 and am taking seroquel 75mg and divalproex sodium 750 for some time. I don t...

doctor1 MD

I am currently on 400mg zeptol CR along with other anticonvulsants divalproex and lobazam . Due to adverse side effects of carbamezapine, doc has...

doctor1 MD

divalproex dr 500mg for a 90 yrs man?

doctor1 MD

I am currently taking 80 mg Latuda, 500 mg divalproex and 10 mg zolpidem . I have been diagnosed as bipolar. For several weeks I have been very...

doctor1 MD

Saturday morning upon waking my husband had sharp electric shock like pains under his left breast. It was quite constant for about 5 minutes. He is...

doctor1 MD

My sister has been prescribed divalproex sod er 500mg each (2 tablets) in the evening. She seems very subdued and not her normal self. She is also...